Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 117, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 8, 2005, 2:47 PM MST for Santa Cruz County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2005, 2:47 PM MST (21:47 UTC)
- Expired
- Sep 8, 2005, 3:15 PM MST
- In force
- 28 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 56 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 361 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 082147 SVRTWC AZC023-082215- /O.NEW.KTWC.SV.W.0117.050908T2147Z-050908T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 247 PM MST THU SEP 8 2005 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA * UNTIL 315 PM MST * AT 241 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR KINO SPRINGS...OR ABOUT 10 MILES EAST OF NOGALES...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL SANTA CRUZ COUNTY. LAT...LON 3137 11089 3134 11075 3142 11060 3154 11078 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WWUS55 KTWC 082204 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 300 PM MST THU SEP 8 2005 AZC023-082215- /O.CON.KTWC.SV.W.0117.000000T0000Z-050908T2215Z/ SANTA CRUZ AZ- 304 PM MST THU SEP 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM MST FOR SOUTH CENTRAL SANTA CRUZ COUNTY... AT 300 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR KINO SPRINGS...OR ABOUT 9 MILES EAST OF NOGALES...MOVING NORTHEAST AT 10 MPH. THIS STORM IS WEAKENING...THOUGH FREQUENT LIGHTNING AND HEAVY RAINFALL ARE STILL POSSIBLE. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3137 11089 3134 11075 3142 11060 3154 11078 $$ WEATHER.GOV/TUCSON SMR
000 WWUS55 KTWC 082214 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 315 PM MST THU SEP 8 2005 AZC023-082221- /O.EXP.KTWC.SV.W.0117.000000T0000Z-050908T2215Z/ SANTA CRUZ AZ- 315 PM MST THU SEP 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SANTA CRUZ COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 312 PM MST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM OVER SOUTH CENTRAL SANTA CRUZ COUNTY HAD FALLEN UNDER SEVERE THREASHOLDS. THUS...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3137 11089 3134 11075 3142 11060 3154 11078 $$ WEATHER.GOV/TUCSON SMR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:10 PM MST, 37 minutes earlier.
Area forecast discussion, Sep 8, 2:10 PM MST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST THU SEP 8 2005 .SYNOPSIS...HIGH PRESSURE OVER THE CENTRAL UNITED STATES WILL MAINTAIN A MOIST SOUTHERLY FLOW ALOFT...RESULTING IN ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS TODAY. BY FRIDAY A STRONG UPPER LEVEL TROUGH WILL ENTER THE DESERT SOUTHWEST AND DRAW ADDITIONAL MOISTURE FROM MEXICO...RESULTING IN AN INCREASE IN SHOWERS AND THUNDERSTORMS. EVENTUALLY...A DRIER SOUTHWESTERLY FLOW WILL DEVELOP FOR A DECREASE IN THUNDERSTORM ACTIVITY EARLY NEXT WEEK. && .DISCUSSION...ISOLATED SHOWER AND THUNDERSTORM ACTIVITY HAS STARTED...MAINLY IN CENTRAL COCHISE...EASTERN PIMA AND SANTA CRUZ COUNTIES. WIDESPREAD ACTIVITY SHOULD HOLD OFF UNTIL MID AFTERNOON GIVEN MORNING CLOUDS AND SLIGHT INVERSION ALOFT. STILL...WITH A MINUS 6 LI FROM THE 12Z KTUS SOUNDING...WILL NOT TAKE MUCH TO GET THINGS STARTED. AREA DEWPOINTS HAVE FALLEN A BIT...INTO THE UPPER 50S BUT GIVEN THE SOUTHERLY FLOW OVER THE STATE...WILL BE SUFFICIENT MOISTURE FOR ACTIVITY. LOOKING AT PW VALUES FROM BOTH GOES SATELLITE IMAGERY AND THE 12Z KTUS SOUNDING...VALUES RANGING OVER THE AREA BETWEEN 1 TO 2 INCHES...THE THREAT FOR LOCALLY HEAVY RAINFALL IS PRESENT. MODELS HAVE LOW PRESSURE ALOFT MAKING ITS WAY INTO CALIFORNIA BY TOMORROW MORNING. INITIALLY...THIS LOW WILL DRAW UP MOISTURE INTO THE AREA...AIDING DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. TOMORROW AFTERNOON AND EVENING LOOK TO BE THE BEST TIME FOR PRECIPITATION FOR SE AZ FOR THE ENTIRE FORECAST PERIOD. THIS SYSTEM OPENS UP INTO A TROF BY FRIDAY AFTERNOON OVER CENTRAL CA. AS THIS TROF MOVES EASTWARD STARTING SATURDAY MORNING...ARIZONA WILL DRY OUT FROM WEST TO EAST. THIS PROCESS LOOKS TO BE A SLOW ONE THOUGH...AS WESTERN DESERTS START DRYING OUT SATURDAY MORNING AND MOST OF THE REMAINDER OF THE CWA NOT DRYING OUT SUNDAY MORNING. MOISTURE SHOULD BE PRETTY MUCH SCOURED OUT OF THE AREA BY LATE MONDAY NIGHT OR TUESDAY MORNING. THUS...POPS FOR TODAY AND TOMORROW ARE THE HIGHEST FOR THE FORECAST PERIOD...THEN STEADILY DECREASING AS TIME PROGRESSES. 500MB HEIGHTS STEADILY FALL IN ADVANCE OF THE TROF...WITH TEMPERATURES FALLING INTO THE LOWER 90S OVER MUCH OF THE CWA STARTING TOMORROW AND REMAINING THERE FOR THE DURATION OF THE FORECAST PERIOD. LONG RANGE PROGS HAVE ANOTHER TROF SINKING DOWN THE CA COAST FOR LATE NEXT WEEK...KEEPING DRY SOUTHWESTERLY FLOW OVER THE STATE AND THE REMAINDER OF THE FORECAST PERIOD PRETTY UNEVENTFUL. TWEAKED POPS UPWARD IN THE NORTHERN PORTIONS OF THE CWA FOR TOMORROW TO BETTER COORDINATE WITH SURROUNDING OFFICES AND MOVED CHANCES OF PRECIP OUT QUICKER IN THE LONG TERM. OTHER THAN THAT...NO SIGNIFICANT CHANGES MADE TO FORECAST. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && SMR WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 3:01 PM MST | Flash Flood Warning | TWC | Cochise | 29 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.